Alert archive / Nebraska / Severe Thunderstorm Warnings in 2012
Severe Thunderstorm Warning 146, NWS North Platte, NE
NWS North Platte, NE issued this severe thunderstorm warning at Jun 30, 2012, 2:28 PM CDT for Garfield County, Holt County, Loup County, Nebraska. It was in force for 47 min. 2 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Jun 30, 2012, 2:28 PM CDT (19:28 UTC)
- Expired
- Jun 30, 2012, 3:15 PM CDT
- In force
- 47 min
- Issued by
- NWS North Platte, NE
- Area
- Storm-based polygon
- Hail
- 1.0 in
- Wind
- 60.0 mph
Counties Garfield County, NE, Holt County, NE, Loup County, NE
The radar
The North Platte radar (KLNX), 116 km from the middle of the area, began a volume at 19:31 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Jun 30, 2:55 PM CDT | HAIL 1.5 | 10 Ne Taylor, NE | SMALL BRANCHES ALSO DOWN. |
| Jun 30, 3:15 PM CDT | TSTM WND GST 60 | 6 N Burwell, NE |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched 2 storm reports to this severe thunderstorm warning; the first came 27 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
N. Platte/Lee Bi, NE (KLBF), launched 12:00Z, 7.5 hours before the alert went out and 153 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 225 J/kg
- Mixed-layer CIN
- -591 J/kg
- Mixed-layer LCL
- 2880 m above ground
- 0-6 km bulk shear
- 1 kt
- 0-1 km storm-relative helicity
- -33 m²/s²
- 0-3 km storm-relative helicity
- -28 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
077 WUUS53 KLBF 301928 SVRLBF NEC071-089-115-302015- /O.NEW.KLBF.SV.W.0146.120630T1928Z-120630T2015Z/ BULLETIN - IMMEDIATE BROADCAST REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE NORTH PLATTE NE 228 PM CDT SAT JUN 30 2012 THE NATIONAL WEATHER SERVICE IN NORTH PLATTE HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... NORTHWESTERN GARFIELD COUNTY IN NORTH CENTRAL NEBRASKA... SOUTHWESTERN HOLT COUNTY IN NORTH CENTRAL NEBRASKA... EASTERN LOUP COUNTY IN NORTH CENTRAL NEBRASKA... * UNTIL 315 PM CDT * AT 222 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS LOCATED NEAR HORSESHOE BEND LAKE...OR 12 MILES NORTH OF TAYLOR...AND MOVING EAST AT 15 MPH. * THE SEVERE THUNDERSTORM WILL AFFECT MAINLY RURAL AREAS OF EASTERN LOUP NEAR CALAMUS LAKE...NORTHWESTERN GARFIELD AND SOUTHWESTERN HOLT COUNTIES...INCLUDING THE FOLLOWING LOCATIONS HIGHWAY 11 MILE MARKER 110. PRECAUTIONARY/PREPAREDNESS ACTIONS... SEVERE THUNDERSTORMS PRODUCE DAMAGING WIND IN EXCESS OF 60 MILES PER HOUR...DESTRUCTIVE HAIL...DEADLY LIGHTNING...AND VERY HEAVY RAIN. FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF YOUR HOME OR BUSINESS. HEAVY RAINS FLOOD ROADS QUICKLY SO DO NOT DRIVE INTO AREAS WHERE WATER COVERS THE ROAD. IN ADDITION TO LARGE HAIL AND DAMAGING WINDS...CONTINUOUS CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THIS STORM. MOVE INDOORS IMMEDIATELY. LIGHTNING IS ONE OF NATURES LEADING KILLERS. REMEMBER... IF YOU CAN HEAR THUNDER...YOU ARE CLOSE ENOUGH TO BE STRUCK BY LIGHTNING. IF ON OR NEAR CALAMUS LAKE...GET OUT OF THE WATER AND MOVE INDOORS OR INSIDE A VEHICLE. IF YOU CAN HEAR THUNDER...YOU ARE CLOSE ENOUGH TO BE STRUCK BY LIGHTNING. IN ADDITION...THUNDERSTORMS CAN PRODUCE LARGE CAPSIZING WAVES...EVEN ON SMALL BODIES OF WATER. MOVE INTO DOCK AND SEEK SAFE SHELTER NOW. DON'T BE CAUGHT ON THE WATER IN A THUNDERSTORM. && LAT...LON 4215 9904 4187 9890 4180 9942 4202 9947 TIME...MOT...LOC 1927Z 252DEG 15KT 4194 9930 WIND...HAIL 60MPH 1.00IN $$ STOPPKOTTE
2 follow-up statements
140 WWUS53 KLBF 301946 SVSLBF SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE NORTH PLATTE NE 246 PM CDT SAT JUN 30 2012 NEC071-089-115-302015- /O.CON.KLBF.SV.W.0146.000000T0000Z-120630T2015Z/ GARFIELD NE-HOLT NE-LOUP NE- 246 PM CDT SAT JUN 30 2012 ...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT FOR EASTERN LOUP...SOUTHWESTERN HOLT AND NORTHWESTERN GARFIELD COUNTIES UNTIL 315 PM CDT... AT 241 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM CAPABLE OF PRODUCING PING PONG BALL SIZE HAIL... AND DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS LOCATED NEAR CALAMUS RESERVOIR STATE RECREATION AREA...OR 12 MILES NORTH OF TAYLOR...MOVING EAST AT 10 MPH. THE SEVERE THUNDERSTORM WILL BE NEAR... CALAMUS RESERVOIR STATE RECREATION AREA AROUND 255 PM CDT. PRECAUTIONARY/PREPAREDNESS ACTIONS... SEVERE THUNDERSTORMS PRODUCE DAMAGING WIND IN EXCESS OF 60 MILES PER HOUR...DESTRUCTIVE HAIL...DEADLY LIGHTNING...AND VERY HEAVY RAIN. FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF YOUR HOME OR BUSINESS. HEAVY RAINS FLOOD ROADS QUICKLY SO DO NOT DRIVE INTO AREAS WHERE WATER COVERS THE ROAD. IN ADDITION TO LARGE HAIL AND DAMAGING WINDS...CONTINUOUS CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THIS STORM. MOVE INDOORS IMMEDIATELY. LIGHTNING IS ONE OF NATURE'S LEADING KILLERS. REMEMBER...IF YOU CAN HEAR THUNDER...YOU ARE CLOSE ENOUGH TO BE STRUCK BY LIGHTNING. LIGHTNING MAY ALSO START WILDFIRES IN AND NEAR THE THUNDERSTORM AREA. IF ON OR NEAR CALAMUS RESERVOIR...GET OUT OF THE WATER AND MOVE INDOORS OR INSIDE A VEHICLE. IF YOU CAN HEAR THUNDER...YOU ARE CLOSE ENOUGH TO BE STRUCK BY LIGHTNING. IN ADDITION...THUNDERSTORMS CAN PRODUCE LARGE CAPSIZING WAVES...EVEN ON SMALL BODIES OF WATER. MOVE INTO DOCK AND SEEK SAFE SHELTER NOW. DON'T BE CAUGHT ON THE WATER IN A THUNDERSTORM. && LAT...LON 4215 9904 4187 9890 4180 9942 4202 9947 TIME...MOT...LOC 1945Z 265DEG 7KT 4193 9929 WIND...HAIL 60MPH 1.50IN $$ STOPPKOTTE
974 WWUS53 KLBF 302002 SVSLBF SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE NORTH PLATTE NE 302 PM CDT SAT JUN 30 2012 NEC089-302009- /O.CAN.KLBF.SV.W.0146.000000T0000Z-120630T2015Z/ HOLT NE- 302 PM CDT SAT JUN 30 2012 ...THE SEVERE THUNDERSTORM WARNING FOR SOUTHWESTERN HOLT COUNTY IS CANCELLED... THE STORM WHICH PROMPTED THE WARNING HAS WEAKENED ACROSS THAT PORTION OF THE WARNED AREA IN HOLT COUNTY. LAT...LON 4205 9935 4209 9902 4187 9890 4180 9942 TIME...MOT...LOC 1959Z 273DEG 16KT 4192 9922 $$ NEC071-115-302015- /O.CON.KLBF.SV.W.0146.000000T0000Z-120630T2015Z/ GARFIELD NE-LOUP NE- 302 PM CDT SAT JUN 30 2012 ...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT FOR EASTERN LOUP AND NORTHWESTERN GARFIELD COUNTIES UNTIL 315 PM CDT... AT 254 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM CAPABLE OF PRODUCING PING PONG BALL SIZE HAIL... AND DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS LOCATED NEAR CALAMUS RESERVOIR STATE RECREATION AREA...OR 12 MILES NORTHWEST OF BURWELL...MOVING EAST AT 20 MPH. THE SEVERE THUNDERSTORM WILL AFFECT MAINLY RURAL AREAS OF EASTERN LOUP AND NORTHWESTERN GARFIELD COUNTIES...INCLUDING THE FOLLOWING LOCATIONS HIGHWAY 11 MILE MARKER 100. PRECAUTIONARY/PREPAREDNESS ACTIONS... SEVERE THUNDERSTORMS PRODUCE DAMAGING WIND IN EXCESS OF 60 MILES PER HOUR...DESTRUCTIVE HAIL...DEADLY LIGHTNING...AND VERY HEAVY RAIN. FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF YOUR HOME OR BUSINESS. HEAVY RAINS FLOOD ROADS QUICKLY SO DO NOT DRIVE INTO AREAS WHERE WATER COVERS THE ROAD. PEOPLE OUTSIDE SHOULD MOVE TO A SHELTER...PREFERABLY INSIDE A STRONG BUILDING AND AWAY FROM WINDOWS. IN ADDITION TO LARGE HAIL AND DAMAGING WINDS...CONTINUOUS CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THIS STORM. MOVE INDOORS IMMEDIATELY. LIGHTNING IS ONE OF NATURE'S LEADING KILLERS. REMEMBER...IF YOU CAN HEAR THUNDER...YOU ARE CLOSE ENOUGH TO BE STRUCK BY LIGHTNING. WILDFIRE STARTS ARE ALSO POSSIBLE DUE TO THE HIGH DENSITY OF LIGHTNING WITH THIS STORM. IF ON OR NEAR CALAMUS RESERVOIR...GET OUT OF THE WATER AND MOVE INDOORS OR INSIDE A VEHICLE. IF YOU CAN HEAR THUNDER...YOU ARE CLOSE ENOUGH TO BE STRUCK BY LIGHTNING. IN ADDITION...THUNDERSTORMS CAN PRODUCE LARGE CAPSIZING WAVES...EVEN ON SMALL BODIES OF WATER. MOVE INTO DOCK AND SEEK SAFE SHELTER NOW. DON'T BE CAUGHT ON THE WATER IN A THUNDERSTORM. && LAT...LON 4205 9935 4209 9902 4187 9890 4180 9942 TIME...MOT...LOC 1959Z 273DEG 16KT 4192 9922 WIND...HAIL 60MPH 1.50IN $$ STOPPKOTTE
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS North Platte, NE wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 30, 12:44 PM CDT, 1 hour 44 minutes earlier.
Area forecast discussion, Jun 30, 12:44 PM CDT, 1 hour 44 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE NORTH PLATTE NE 1244 PM CDT SAT JUN 30 2012 .AVIATION...18Z TAFS FOR KLBF AND KVTN. TIMING AND ULTIMATE COVERAGE OF TSRA IS THE FCST PROBLEM OF THE DAY. SHORT RANGE AND CONVECTION ALLOWING MODELS HAVE A VARIETY OF IDEAS ON HOW CONVECTION WILL DEVELOP THIS AFTERNOON THOUGH NONE SEEM TO HAVE IT HANDLED WELL AS OF 17Z. THOUGH TCU/CB CLOSE TO KLBF ATTM DETAILS ARE HARD TO SEE DUE TO SMOKE AND RESULTING HAZE FROM SERN WY FIRE CONBINED WITH HIGH SFC DEW POINTS. REGARDLESS...DEVELOPING TSRA DOES HAVE CG LIGHTNING INCREASING AND APPEARS TO BE THE BOUNDARY BETWEEN THE MOIST AIR IN THE EAST AND THE PUSH OF DRY AIR ASSOCIATED WITH SHORT WAVE DIVING SEWD FROM SW SD. BELIEVE THIS TO BE THE INITIAL DEVELOPMENT WHICH WILL HAVE THE POTENTIAL TO EXPAND IN COVERAGE AND INTENSITY. FCST SOUNDINGS AND RECENT TSRA HISTORY SUGGESTS GUSTY WINDS SHOULD BE EXPECTED WITH ANY TSRA...AND EVEN CURRENT WEAK RETURNS ON KLNX STILL SHOWING OUTFLOW BOUNDARIES. AS FOR KVTN...MAIN TSRA COVERAGE INITIALLY SHOULD BE SOUTH OF THE TERMINAL. LATER...A MORE SIGNIFICANT SHORT WAVE APPEARS TO BE PROGRESSING AROUND FLATTENED UPPER RIDGE ATTM AND IS MOVING INTO NWRN CO. RESULTING RESPONSE WILL BE FOR AN INCREASING LOW LEVEL JET TONIGHT WHICH SHOULD INCREASE COVERAGE OF REMAINING TSRA BY EVENING. QUESTION REMAINS IF THIS WILL OCCUR EAST OF KLBF AND KVTN TERMINALS. CURRENT FCST IS DESIGNED SUCH THAT BETTER COVERAGE WILL HAPPEN EAST OF THE TAF SITES...THOUGH CONFIDENCE IN ANY ONE SOLUTION IS BELOW AVERAGE AT THIS POINT. IF WINDS GO LIGHT IN THE KLBF VCNTY OVERNIGHT WILL HAVE TO MONITOR FOR POTENTIAL OF LLWS. && .PREV DISCUSSION... /ISSUED 846 AM CDT SAT JUN 30 2012/ UPDATE...UPDATED FCST TO INCLUDE MENTION OF ISOLATED THUNDERSTORMS IN NORTHEAST ZONES AS WELL AS SOUTHEAST ZONES. APPEARS ELEVATED INSTABILITY AHEAD OF APPROACHING SHORTWAVE ROUNDING FLATTENED RIDGE WORKING TO PRODUCE ISOLATED STORMS. ADDITIONAL DEVELOPMENT POSSIBLE THIS MORNING INTO AFTERNOON. PREV DISCUSSION... /ISSUED 406 AM CDT SAT JUN 30 2012/ DISCUSSION... UPPER LEVEL RIDGING REMAINS IN PLACE ACROSS THE CENTRAL PLAINS...WITH LONGWAVE TROUGHS OVER THE EASTERN PACIFIC AND EASTERN CANADA. THE LOCAL AREA WAS IN AN AREA OF SUBSIDENCE BEHIND A SYSTEM WHICH HAD MOVED INTO IOWA/ILLINOIS. WATER VAPOR IMAGERY SHOWED THIS PATTERN...AND ALSO PICKED UP ON A SHORTWAVE TROUGH OVER WESTERN WYOMING. AT THE SURFACE...DEWPOINTS ACROSS THE FORECAST AREA RANGED FROM THE 40S IN THE EASTERN PANHANDLE TO AROUND 70 AT KLBF. OBSERVATIONS INDICATED A BOUNDARY FROM AROUND KIEN TO KOGA THROUGH KMCK AND INTO NORTH CENTRAL KANSAS WITH EASTERLY WINDS ON THE EAST SIDE OF THE BOUNDARY. HOW TODAY/S WEATHER PANS OUT WILL DEPEND ON IF CONVECTION DEVELOPS AHEAD OF THE WYOMING SHORTWAVE THIS MORNING. THE 30.00Z AND 30.06Z NAM FIRE STORMS OVER THE PANHANDLE BETWEEN 12Z AND 15Z AND THE RAPID REFRESH DOES SHOW SOME INDICATIONS OF CONVECTION IN THESE AREAS...BUT THESE ARE THE ONLY MODELS TO DO SO. THE GFS/EC/GEM ARE ALL DRY WHILE THE LATEST HRRR AND DOES DEVELOP STORMS...BUT KEEPS THEM OVER SOUTH DAKOTA. ALTHOUGH THE NAM IS THE OUTLIER...THERE IS ELEVATED INSTABILITY AND MOISTURE IN THE AREA AND WITH THE WAVE MOVING ACROSS THE REGION...DON/T WANT TO DISCOUNT ITS OUTPUT. THE ACTIVITY OVER WYOMING IS VERY HIGH BASED /AROUND 11K FEET/. WILL ASSUME THAT TREND WILL CONTINUE WITH THE MORNING HOURS BRINGING SOME SCATTERED RADAR RETURNS WITH NO MEASURABLE RAIN TO THE NORTHWEST PART OF THE FORECAST AREA. THERE COULD BE AN ISOLATED LIGHTNING STRIKES...AND COLLAPSING SHOWERS/STORMS COULD CAUSE SOME GUSTY WINDS. FOR THE AFTERNOON...PEAK HEATING...INSTABILITY AND A WEAK SHORTWAVE PASSING SHOULD BE ENOUGH FOR STORMS TO DEVELOP. THESE STORMS TOO WILL BE HIGH BASED AND WITH QUITE A BIT OF DRY AIR IN THE BOUNDARY LAYER DON/T HAVE A LOT OF CONFIDENCE ON THE COVERAGE OF MEASURABLE RAINFALL. WITH THESE CHANCES AND AS THE LOW LEVEL JET PICKS UP THIS EVENING...KEPT CHANCES IN THE FORECAST AT THROUGH TONIGHT. NOT A MAJOR THREAT FOR SEVERE STORMS AS THE WARMTH OF THE LAYER ALOFT SHOULD PRECLUDE THE CHANCES FOR LARGE HAIL TO MAKE IT TO THE GROUND. THERE IS 30 TO 45KTS OF DEEP LAYER SHEAR SO CAN/T DISCOUNT AN ISOLATED ORGANIZED STORM BUT THINKING THE PRIMARY THREAT WILL BE STRONG WINDS. DID DROP HIGH TEMPERATURES BY A FEW DEGREES TODAY DUE MAINLY TO THE HIGHER CLOUD COVER EXPECTED. BUT IT WILL STILL BE VERY WARM WITH HIGHS IN THE MID TO UPPER 90S MOST LOCATIONS. THE UPPER LEVEL TROUGH OVER THE PACIFIC WILL MOVE ONSHORE TONIGHT...WHICH WILL BEGIN TO AMPLIFY THE FLOW AGAIN WITH THE RIDGE BUILDING NORTH ACROSS THE PLAINS THROUGH MONDAY. THE MODELS ARE TRYING TO PUSH A SHORTWAVE TROUGH OVER THE RIDGE ACROSS WYOMING AND SOUTH DAKOTA ON SUNDAY SO DEVELOP PRECIPITATION OVER THE AREA. WARM AIR ALOFT MAY KEEP SOME OF THIS FROM HAPPENING SO MAY HAVE HIGHER CHANCES OVER THE HIGHER TERRAIN BUT WILL KEEP A SLIGHT CHANCE OVER THE NORTHEASTERN COUNTIES AS WELL. THEN MONDAY WILL BE DRY AS NEBRASKA SITS RIGHT UNDER THE RIDGE. FOR TEMPERATURES...FORECAST SOUNDINGS SHOWING FULL MIXING ON SUNDAY AND MONDAY. DID TAKE INTO ACCOUNT HIGHER CLOUD COVER ESPECIALLY OVER THE NORTHERN PARTS OF THE FORECAST AREA SUNDAY SO DIDN/T GO AS WARM IN THE FORECAST IN THOSE AREAS. STILL EXPECTING MID TO UPPER 90S THOUGH. MONDAY SHOULD BE A BIT WARMER WITH MUCH OF THE AREA LOOKING TO BE INTO THE TRIPLE DIGITS AGAIN. NO END IS IN SITE FOR THE WARMTH AS THE MODELS KEEP THE RIDGE IN PLACE THROUGH THE REMAINDER OF NEXT WEEK. THIS LEADS TO LOW CHANCES FOR RAIN AND HOT TEMPERATURES. HIGHS LOOK TO BE IN THE MID TO UPPER 90S AND SOME DAYS HITTING 100 DEGREES OR BETTER. BY FRIDAY EVENING THE RIDGE MAY SHIFT EAST FAR ENOUGH FOR STORMS DEVELOPING OVER COLORADO AND WYOMING TO MOVE INTO THE EASTERN PANHANDLE. BUT UNTIL THEN THE FORECAST LOOKS DRY FOR MUCH OF NEXT WEEK. FIRE WEATHER... THE CURRENT FORECAST DOESN/T HAVE ANY DAYS WITH CONDITIONS REACHING CRITICAL FIRE WEATHER CRITERIA. SUNDAY MAY BE CLOSE WITH BREEZY SOUTHERLY WINDS AND RELATIVE HUMIDITY FORECAST BETWEEN 15 AND 20 PERCENT OVER SOUTHWEST NEBRASKA. WILL NEED TO CONTINUE TO WATCH FOR FIRE POTENTIAL OVER THE NEXT WEEK AS THE HEAT AND DRY WEATHER CONTINUE. && .LBF WATCHES/WARNINGS/ADVISORIES...NONE. && AVIATION...JWS
Hazardous weather outlook, Jun 30, 11:10 AM CDT, 3 hours 18 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE NORTH PLATTE NE 1110 AM CDT SAT JUN 30 2012 NEZ004>010-022>029-035>038-056>059-069>071-094-011615- SHERIDAN-EASTERN CHERRY-KEYA PAHA-BOYD-BROWN-ROCK-HOLT-GARDEN- GRANT-HOOKER-THOMAS-BLAINE-LOUP-GARFIELD-WHEELER-ARTHUR-MCPHERSON- LOGAN-CUSTER-DEUEL-KEITH-PERKINS-LINCOLN-CHASE-HAYES-FRONTIER- WESTERN CHERRY- 1110 AM CDT SAT JUN 30 2012 /1010 AM MDT SAT JUN 30 2012/ THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF WESTERN AND NORTH CENTRAL NEBRASKA. .DAY ONE...THIS AFTERNOON AND TONIGHT. THERE IS A SLIGHT CHANCE FOR SEVERE THUNDERSTORMS ACROSS MOST OF WESTERN AND NORTH CENTRAL NEBRASKA THIS AFTERNOON AND TONIGHT. ALTHOUGH A FEW STORMS MAY PRODUCE LARGE HAIL...THE MAIN SEVERE WEATHER THREAT IS EXPECTED TO BE FROM DAMAGING WINDS. A STATIONARY FRONT IS EXPECTED TO RESIDE ACROSS THE AREA THROUGH THE AFTERNOON HOURS. WITH HUMID CONDITIONS ALONG AND NORTH OF THE FRONT AND PLENTY OF SUNSHINE THROUGH THE DAY...A VERY UNSTABLE ATMOSPHERE WILL DEVELOP. AS AN UPPER LEVEL DISTURBANCE APPROACHES WESTERN NEBRASKA LATER TODAY...THUNDERSTORMS ARE EXPECTED TO DEVELOP IN THE EASTERN PANHANDLE AND MOVE EASTWARD THROUGH THE REMAINDER OF THE AFTERNOON INTO THE EVENING HOURS. THESE STORMS WILL BE CAPABLE OF PRODUCING DAMAGING WINDS AND LARGE HAIL...ALONG WITH ISOLATED AREAS OF HEAVY RAIN. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY. HIGH PRESSURE ALOFT WILL AGAIN BUILD INTO THE HIGH PLAINS BY THE FIRST PART OF THE WEEK. THIS WILL MEAN VERY HOT TEMPERATURES WILL REMAIN ACROSS THE AREA THROUGH NEXT WEEK. ALTHOUGH ISOLATED THUNDERSTORMS WILL BE POSSIBLE MONDAY AND TUESDAY...WIDESPREAD RAINFALL IS NOT EXPECTED. THOSE PLANNING OUTDOOR ACTIVITIES THROUGH NEXT WEEK SHOULD TAKE PRECAUTIONS TO LESSEN THE POTENTIAL OF HEAT- RELATED ILLNESS. .SPOTTER INFORMATION STATEMENT... SPOTTER REPORTS OF ESTIMATED WINDS SPEEDS AND HAIL SIZE MAY BE NEEDED ACROSS PORTIONS OF WESTERN AND NORTH CENTRAL NEBRASKA THIS AFTERNOON AND EVENING. && THIS PRODUCT IS NOW AVAILABLE...ALONG WITH OTHER WEATHER... HYDROLOGICAL AND CLIMATOLOGICAL INFORMATION...AT HTTP://WWW.WEATHER.GOV/NORTHPLATTE JWS
In the hours before
Special weather statement, Jun 30, 2:02 PM CDT, 26 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE NORTH PLATTE NE 202 PM CDT SAT JUN 30 2012 NEZ026-027-038-301945- BLAINE NE-CUSTER NE-LOUP NE- 202 PM CDT SAT JUN 30 2012 ...SIGNIFICANT WEATHER ADVISORY FOR SOUTHWESTERN LOUP...NORTHERN CUSTER AND SOUTHEASTERN BLAINE COUNTIES UNTIL 245 PM CDT... AT 154 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM 7 MILES NORTHWEST OF ANSELMO...OR 19 MILES SOUTH OF BREWSTER...MOVING EAST AT 25 MPH. WIND GUSTS UP TO 50 MPH ARE EXPECTED WITH THIS STORM...ALONG WITH FREQUENT DANGEROUS LIGHTNING. WILDFIRE STARTS WILL BE POSSIBLE DUE TO THE HIGH DENSITY OF LIGHTNING ASSOCIATED WITH THIS STORM. THIS STORM WILL BE NEAR... ANSELMO AROUND 210 PM CDT. MILBURN AROUND 220 PM CDT. VICTORIA SPRINGS STATE RECREATION AREA AROUND 225 PM CDT. GATES AROUND 235 PM CDT. THIS STORM MAY INTENSIFY...SO BE CERTAIN TO MONITOR LOCAL RADIO AND TV STATIONS...AS WELL AS LOCAL CABLE TV OUTLETS... FOR ADDITIONAL INFORMATION AND POSSIBLE WARNINGS FROM THE NATIONAL WEATHER SERVICE. STOPPKOTTE
The office that day
Everything else NWS North Platte, NE issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 30, 3:08 PM CDT | Severe Thunderstorm Warning | LBF | Garfield, Loup | 37 min |
| Jun 30, 3:40 PM CDT | Severe Thunderstorm Warning | LBF | Chase, Hayes, Perkins | 65 min |
| Jun 30, 3:48 PM CDT | Severe Thunderstorm Warning | LBF | Garfield, Wheeler | 47 min |
Nearby
Severe Thunderstorm Warnings in Nebraska, 2012Every severe thunderstorm warning in 2012
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.